Hail, Platte
- When
- September 27, 2:15 PM CST
- Where
- Platte County, 6 mi SW of Lindsay
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.633, -97.783
Covered the ground 6 inches deep against the side of shed, mostly pea-size.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 27, 1:23 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
223 PM CDT WED SEP 27 2006
.DISCUSSION...
CONCERNS EARLY ON WILL BE FAST MOVING SHORTWAVE TROF AND
ASSOCIATED WINDS AND PRECIPITATION (CONVECTIVE POTENTIAL).
AT THE START OF THE FCST PERIOD...THE STORM SYSTEM WILL BE OVER
THE CWA AND SHOULD QUICKLY MOVE INTO MO BY 06Z...AIDED BY THE
125KT JET ALOFT. EXPECT WINDS TO PICK UP WITH 3 TO 5MB 3HR PRES RISES
BEHIND IT LATER TAF. 18Z 3HR PRES RISES WERE ONLY 2-3MB AND WIND
GUSTS WERE IN THE 38 TO 40 KT RANGE. SOME STEEPER LAPSE RATES
PRESENT...HOWEVER...CLOUDCOVER WILL WORK AGAINST THE FULL MIXING
POTENTIAL. BOTH THE NAM/GFS HAVE THE 40KT H85 WIND AXIS WHERE
CURRENT WIND ADVISORY IS IN EFFECT FOR PARTS OF ERN NEB. WILL HAVE
TO MONITOR THIS THROUGHOUT THE AFTERNOON. EARLY THOUGHTS ARE TO
KEEP CURRENT WIND ADVISORY GOING FOR WRN COUNTIES. THERE HAVE
BEEN A FEW LIGHTNING STROKES OVR SD AND THE NAM FCST SOUNDINGS
SHOW BETWEEN 200 AND 500 J/KG WITH THE COLD POOL ALOFT. THE BEST
H85-H7 FRONTOGENESIS IS S OF THE AREA BY 00Z ALONG WITH THE MID
LEVEL LAPSE RATES...HOWEVER...UVV AND MOISTURE ARE MAXIMIZED OVR
THE MO RIVER AT 00Z. THE SWODY1 DID HIGHLIGHT THE POTENTIAL FOR
ISOLATED SVR DUE TO THE RESIDUAL 50S SFC DEWPOINTS AND THE CD AIR
ALOFT WITH POSSIBLE BAND OF LOW- TOPPED FAST MOVING TSRA. AGAIN
WILL MONITOR THIS...AND HAVE THIS COVERED IN THE HWO AND HAVE
MENTION OF ISOLATED TSRA IN THE GRIDS/ZONES.
THURSDAY...HIGH PRESSURE AND COLD AIR ALOFT WILL DOMINATE. WITH
SOME LINGERING MOISTURE AND COOL TEMPS ALOFT...WOULD EXPECT SOME
SCU TO HOLD TEMPS DOWN. LOWS UPR 30S TO LOWER 40S THURSDAY
MORNING. WILL TEND TOWARD COOLER MET NUMBERS AND HOLD MOST READINGS
IN THE 50S. THURSDAY NIGHT MAY HAVE SOME PATCHY FROST IN SW IA
BEFORE THE S FLOW PICKS UP. MODELS DIFFER ON FRI WITH THE NAM
FARTHER WEST WITH THE PRECIP AS ANOTHER SHORTWAVE TROF MOVES ACRS
MN AND A STRONG H25 140KT JET DIVING INTO THE PLAINS. DID NOT ADD
ANY POPS FOR FRI AND WAS LEANING MORE WITH THE GFS...BUT WILL WANT TO
WATCH THIS. WARMER HIGHS FRI WITH WAA AHEAD OF THE FRONTAL
PASSAGE AND RAISED TEMPS SOME 3-5 DEG. GFS TENDS TO WASH THE FNT OUT
MORE THAN THE NAM FRI NIGHT...WITH NAM HAVING MUCH COLDER H85
TEMPS. OVERALL NOT MUCH DIFFERENCE IN GUID MIN T FCSTS AND HAVE
LOWS FM THE UPR 40S TO LOWER 50S.
FOR THE EXTENDED...SATURDAY THROUGH WEDNESDAY...THE MAIN MID TROP
TROF REMAINS TO THE EAST OF THE FCST AREA SAT WITH SURFACE HIGH
PRESSURE OVR THE REGION. THIS PATTERN IS A DRY ONE (FIRST TIME IN
EIGHT WEEKS WITH NO RAIN FRI-SUN). BOTH THE EMCWF/GFS HAVE THE SFC
FNT ADVANCING TO CNTRL NEB BY 12Z MON...WITH THE ECMWF A LITTLE
FASTER ON THE FROPA BY 00Z. FCST IS MAINLY DRY WITH THE BETTER
FORCING TO THE N IN MN. BY TUESDAY...HOWEVER...THE BOUNDARY LIES
NR THE NEB/KS BORDER OR INTO NRN KS WITH H85 DEWPOINTS POOLING
ALONG THE FNT AND SW FLOW ALOFT. THINK THERE IS ENOUGH FORCING TO
INCLUDE SOME MENTION OF PRECIP TUE INTO WED...ALTHOUGH TIMING OF
WAVES EMBEDDED IN THE FLOW UNCERTAIN AT THIS TIME.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR NEZ042-NEZ043-NEZ044-NEZ050-NEZ051-NEZ065-NEZ066-NEZ078-
NEZ088-NEZ089.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ030.
IA...NONE.
&&
ZAPOTOCNYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1133 AM CDT WED SEP 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1133 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON DUE TO A STRONG UPPER LEVEL STORM SYSTEM MOVING THROUGH THE AREA. BECAUSE OF LIMITED INSTABILITY...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STORMS ACROSS NORTHEAST NEBRASKA AND WESTERN IOWA COULD CONTAIN MARGINALLY SEVERE HAIL AND GUSTY WINDS DUE TO VERY COLD TEMPERATURES ALOFT. A WIND ADVISORY ALSO IS IN EFFECT FOR PARTS OF EASTERN NEBRASKA FROM THIS AFTERNOON INTO THE EVENING...GENERALLY SOUTH AND WEST OF LINE FROM ALBION TO COLUMBUS...TO LINCOLN AND BEATRICE. WINDS IN THIS AREA WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEXT TUESDAY AS A NEW WEATHER DISTURBANCE MOVES THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. NWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
233 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SW ELGIN 41.93N 98.15W
09/27/2006 E0.25 INCH ANTELOPE NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
255 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL PETERSBURG 41.85N 98.08W
09/27/2006 E0.88 INCH BOONE NE EMERGENCY MNGR
GROUND IS WHITE FROM PEA SIZE HAIL. FEW DIME TO NICKEL
SIZE REPORTED AS WELL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
311 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 WSW NEWMAN GROVE 41.74N 97.81W
09/27/2006 E0.75 INCH MADISON NE TRAINED SPOTTER
&&The Omaha radar (KOAX), 123 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail. Local standard time, as filed.
Covered the ground 6 inches deep against the side of shed, mostly pea-size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533726.